Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 140, NWS Albuquerque, NM

October 12, 2012Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 12, 2012, 12:44 AM MDT for Chaves County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2012, 12:44 AM MDT (06:44 UTC)
Expired
Oct 12, 2012, 1:45 AM MDT
In force
61 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Chaves County, NM

The radar

The Holloman AFB radar (KHDX), 104 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 6.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2012-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2012-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3667 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WUUS55 KABQ 120644
SVRABQ
NMC005-120745-
/O.NEW.KABQ.SV.W.0140.121012T0644Z-121012T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1244 AM MDT FRI OCT 12 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 145 AM MDT

* AT 1235 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED OVER EAST CENTRAL OTERO COUNTY...OR ABOUT 36 MILES
  SOUTHEAST OF CLOUDCROFT...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHWESTERN CHAVES COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

&&

LAT...LON 3252 10536 3266 10536 3296 10485 3253 10485
      3251 10497 3251 10535
TIME...MOT...LOC 0643Z 250DEG 33KT 3252 10536

$$

40
1 follow-up statement
661 
WWUS55 KABQ 120714
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
114 AM MDT FRI OCT 12 2012

NMC005-120745-
/O.CON.KABQ.SV.W.0140.000000T0000Z-121012T0745Z/
CHAVES-
114 AM MDT FRI OCT 12 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CHAVES COUNTY UNTIL 145 AM MDT...

AT 110 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER EXTREME SOUTHWESTERN CHAVES COUNTY...OR ABOUT 40 MILES
SOUTHEAST OF CLOUDCROFT...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CHAVES COUNTY...

LAT...LON 3252 10536 3266 10536 3296 10485 3253 10485
      3251 10497 3251 10535
TIME...MOT...LOC 0714Z 244DEG 43KT 3263 10512

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 11:43 PM MDT, 1 hour 1 minute earlier.

Area forecast discussion, Oct 11, 11:43 PM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1143 PM MDT THU OCT 11 2012

.AVIATION...
06Z TAF CYCLE
A WAVE OF SHRA/TSRA WILL SWEEP ACROSS THE FORECAST AREA FROM THE S AND SW
TONIGHT THRU FRI AS AN UPPER LEVEL LOW PASSES TO THE NW OF THE
FOUR CORNERS. PCPN CHANCES WILL INCR THRU THE NIGHT BEFORE PEAKING
IN MOST LOCATIONS FROM 12 TO 18Z. AREAS SW OF A LINE FROM FMN TO
ROW WILL SEE PCPN COVERAGE DECR BY MID DAY FRI...BUT STEADIER
PRECIP WILL CONTINUE NE OF THIS LINE THRU THE AFTN. ALTHOUGH
CIG/VSBY WILL LOWER WITH THE PCPN IN CENTRAL AND WESTERN
AREAS...THEY SHOULD REMAIN VFR. HOWEVER...UPSLOPE FLOW THAT WILL
DEVELOP ACROSS THE PLAINS TONIGHT WILL PRODUCE MVFR AND IFR
CONDITIONS IN LIGHT RAIN...MIST AND AND LOW CEILINGS IN MANY
LOCATIONS TOWARD SUNRISE UNTIL MID TO LATE MORNING. GUSTY S AND SW
WINDS WILL ALSO DEVELOP ACROSS THE FORECAST AREA FRIDAY. THERE IS
A BIG DISCREPANCY IN WIND STRENGTH BTWN THE GFS MOS AND NAM MOS
GUIDANCE. THE GFS WIND SPEEDS APPEAR TO BE TOO STRONG...BECAUSE
ABUNDANT CLOUD COVER SHOULD LIMIT ATMOSPHERIC MIXING. THE
POTENTIAL EXISTS FOR PATCHY MVFR AND IFR CONDITIONS FRIDAY NIGHT
IN WESTERN VALLEYS THAT GET SOAKED DURING IN THE DAY.

44

&&

.PREV DISCUSSION...308 PM MDT THU OCT 11 2012...
CURRENTLY...CLOSED LOW IN CIRCULATION OVER THE SAN PEDRO CHANNEL
AND GULF OF SANTA CATALINA...WITH RING OF LIGHTNING STRIKES OVER
COASTAL SAN DIEGO COUNTY...AND ALONG FRONTAL BOUNDARY LYING ALONG
THE COLORADO RIVER AND PUSHING EASTWARD INTO WESTERN ARIZONA.
CIRCULATION ABOUT CLOSED LOW PUSHING BROAD DIFFLUENCE BAND INTO
SOUTHWEST NEW MEXICO...WITH SHOWERS SPREADING NORTHEAST...CLOUDS
THICKENING...AND ALL SIGNS POINTING TO AN INCREASINGLY SHOWERY
PATTERN FOR THE STATE. NEAR ZERO SURFACE PRESSURE GRADIENT OVER
THE STATE WILL KEEP WIND SPEEDS LIGHT AND GUSTS LOCALIZED TO AREAS
NEAR DEVELOPING THUNDERSTORMS THROUGH THE EVENING.

MODELS...IN GOOD AGREEMENT THROUGH THE WEEKEND AND WELL INTO NEXT
WORK WEEK. PLAUSIBLE AND ACCEPTED CONSENSUS MOVES CLOSED LOW TO
SOUTHERN NEVADA BY FRIDAY MORNING...AND TO THE FOUR CORNERS BY
FRIDAY AFTERNOON. BY LATE SATURDAY...CLOSED LOW WILL UNCOIL INTO
AN OPEN WAVE AND MOVE ACROSS THE MISSOURI VALLEY...AND INTO THE
GREAT LAKES ON SUNDAY MORNING. MEANWHILE...BACK IN NEW
MEXICO...FLOW ALOFT WILL VEER RAPIDLY TO THE NORTHWEST SATURDAY
MORNING AS THE SYSTEM CLEARS THE STATE...AND BROAD NORTHWEST FLOW
BECOMING ESTABLISHED OVER THE STATE BY LATE SATURDAY GOING INTO
SUNDAY. WITH BROAD RIDGE CORE SETTING UP FROM THE TROPICAL EAST
PACIFIC TO NORTHEAST MEXICO...THE FASTEST NORTHWEST FLOW WILL BE
CONFINED TO A CLIP OF THE NORTHERN TIER OF THE STATE HEADING INTO
MONDAY. NORTHWEST FLOW STRENGTHENING ON TUESDAY AS NORTHEAST
MEXICO LOBE OF THE RIDGE CORE RETREATS BACK TO THE WEST AND
AMPLIFIES UPSTREAM RIDGE OVER THE WEST COAST.

OVERNIGHT...SHOWER AND THUNDERSTORM COVERAGE INCREASING STEADILY
OVER NEW MEXICO...WITH GREATEST COVERAGE AND INTENSITY OVER THE
WEST...AND CENTRAL MOUNTAIN CHAIN SUMMITS AND HIGHER SLOPES
PICKING UP STEADY RUNS OF SHOWERS AS WELL. WARM MOIST AIR WORKING
OUT AHEAD OF THE SYSTEM WILL KEEP OVERNIGHT TEMPERATURES VERY
MILD...WITH EVEN HIGH COUNTRY SPOTS REMAINING IN THE UPPER 30S
OVERNIGHT.

FOR FRIDAY...SYSTEM MOVING OUT OF SOUTHERN NEVADA TO THE FOUR
CORNERS THROUGH THE DAY...AS SURFACE TROUGH DEEPENS RAPIDLY OVER
THE EASTERN PLAINS. BLUSTERY DIFFLUENT SOUTHWEST FLOW
ALOFT...COPIOUS MOISTURE IN THE COLUMN...ACTIVE DYNAMICS...AND
STRONG MOISTURE CONVERGENCE OVER THE EASTERN PLAINS SETS UP A VERY
SHOWERY DAY. GUSTY WINDS OVER THE WEST WILL PUSH AGAINST WIND
ADVISORY THRESHOLDS...BUT SOME VARIANCE IN WIND STRENGTH GUIDANCE
OF LATE LEADS TO LETTING OUR OVERNIGHT SHIFT COLLEAGUES HAVE ONE
FINAL LOOK AT THIS BEFORE FRIDAY MORNING. ALL SPOTS HEADING FOR A GOOD
SOAKING STATEWIDE...WITH HEAVIEST AMOUNTS GENERALLY FROM THE FOUR CORNERS
OUT OVER THE EASTERN PLAINS. SLIGHT RISK ALREADY IN FOR THE
EASTERN TIER FRIDAY AFTERNOON...WITH GOOD SPEED AND DIRECTIONAL
SHEAR...LIFTED INDICES RUNNING 4 TO 6 BELOW C...AND MUCAPE NEAR
1500 JOULES PER KG...ALL CONTRIBUTING TO HAIL AND WIND THREAT WITH
SOME SUPERCELLS POSSIBLE INTO FRIDAY EVENING. STRONG TRANSPORT
WINDS WILL MOVE ANY INITIATED THUNDERSTORMS RAPIDLY TO THE
NORTHEAST AND INTO THE TEXAS PANHANDLE COUNTRY THROUGHOUT THE
EVENT. MUCH COLDER AIR WORKING INTO THE NORTH FRIDAY NIGHT WILL
CHANGE RAIN OVER TO WET SNOW OVER THE SUMMITS AND HIGHER SLOPES OF
THE NORTHERN MOUNTAINS...WITH A COUPLE OF INCHES POSSIBLE BY EARLY
SATURDAY MORNING. OVERNIGHT TEMPERATURES MOVING BACK DOWN 10
DEGREES AS THE COLD FRONT MOVES ON THROUGH.

FOR SATURDAY...SYSTEM SHIFTING TO EASTERN COLORADO WITH FAST FLOW
ALOFT ROUNDING THE BASE OF THE CLOSED LOW AND KEEPING BREEZY
CONDITIONS GOING THROUGH THE MORNING FOR SOUTHERN AND EASTERN
SECTIONS OF THE STATE. COMPANION SURFACE LOW SETTING UP OVER THE
PLATTE RIVER VALLEY OF CENTRAL NEBRASKA...AS COLD FRONT SWINGS
RAPIDLY EASTWARD INTO THE TEXAS PANHANDLE. BIG COOL DOWN IN
STORE...WITH MOST TEMPERATURES RUNNING 5 TO 10 DEGREES BELOW MID
OCTOBER NORMALS...AND A LITTLE CLOSER TO NORMAL IN THE EXTREME
EAST. LINGERING SHOWERS OVER THE NORTHERN TIER WILL END SATURDAY
AFTERNOON AS DOME OF HIGH PRESSURE BUILDS INTO THE STATE FROM THE
WEST WITH SOME NORTHWEST BREEZES AT THE SURFACE. SATURDAY NIGHT
TEMPERATURES BACK DOWN TO THE FREEZING MARK AND BELOW OVER THE
NORTHERN AND WESTERN MOUNTAINS

FOR SUNDAY...NORTHWEST FLOW ALOFT ACROSS THE STATE WITH HIGH
PRESSURE BUILDING IN FOR A DRY AND SUNNY FINISH TO THE WEEKEND.
TEMPERATURES REBOUNDING BACK TO NORMAL LEVELS FOR MID OCTOBER.
SOME AFTERNOON BREEZES DEVELOPING OVER THE EASTERN SLOPES AND
ADJACENT PLAINS OF THE CENTRAL MOUNTAIN CHAIN.

OUTLOOK...MONDAY THROUGH WEDNESDAY...WARMING TREND THROUGH
TUESDAY...WITH TEMPERATURES LEVELING OFF 6 TO 12 DEGREES ABOVE
NORMAL ON WEDNESDAY...UNDER SUNNY SKIES. NO PRECIPITATION IN THE
CARDS IN STRENGTHENING NORTHWEST FLOW THROUGH MIDWEEK. AFTERNOON
BREEZES ON TAP EACH DAY FOR THE EASTERN SLOPES AND AND ADJACENT
PLAINS OF THE CENTRAL MOUNTAIN CHAIN...WITH BREEZINESS DEVELOPING
OVER THE CONTINENTAL DIVIDE AND NORTHERN MOUNTAIN SUMMITS AND
HIGHER SLOPES IN FASTER FLOW ON WEDNESDAY. WEAK COLD FRONT WILL
SIMPLY SHIFT WIND DIRECTIONS AS IT SLIDES SOUTHWARD CROSS THE
EASTERN THIRD OF THE STATE TUESDAY NIGHT INTO WEDNESDAY AND HELPS
LEVEL OUT TEMPERATURE TRENDS.

SHY

.FIRE WEATHER...
LOW LEVEL MOISTURE NOW LARGELY IN PLACE ACROSS MUCH OF E NM WITH
INCREASING MID LVL MOISTURE ALSO...BUT MOST OF W AND CENTRAL AREAS
WILL NOT SEE NEARLY THE MOISTURE INCREASE NEXT 12 TO 18 HOURS...
THOUGH SOMEWHAT BETTER THAN WHAT WAS IN PLACE A DAY OR TWO BACK.
SOMEWHAT BETTER MIXING W HALF OF NM AND SE AZ WILL LIMIT SOMEWHAT
THE LOW LVL MOISTURE CONTRIBUTION FROM THE GULF OF CA...BUT STILL
YIELD AT LEAST A LITTLE BETTER PW ACROSS MOST OF W AND CENTRAL NM
LATER TONIGHT AND FRI MORN TO PERHAPS MIDDAY.

BEST CHANCES FOR WETTING RAINS STILL APPEAR TO BE TONIGHT INTO
FRIDAY FOR WESTERN AND CENTRAL AREAS...AND FRIDAY INTO FRIDAY NIGHT
OVER THE EAST. STILL A FAIR POTENTIAL FOR STRONG TO SEVERE STORMS TO
FORM FROM ROUGHLY THE PECOS RIVER VALLEY TO THE TEXAS LINE FRIDAY
INTO FRIDAY EVENING. OVERALL MOST MTN REGIONS IN CENTRAL THIRD OF NM
SHOULD SEE GENERALLY A QUARTER OF AN INCH TO SIX TENTHS OF AN INCH
OF RAINFALL WITH THIS SYSTEM NEXT 24 TO 36 HRS...WHILE THE N THIRD
HIGH TERRAIN SHOULD SEE MORE...GENERALLY IN THE ONE HALF TO JUST
OVER 1 INCH RAINFALL AMTS. SOME SNOW ALSO A PRETTY GOOD BET MAINLY
LATER FRIDAY AND FRIDAY NIGHT...BUT ANY ACCUM SHOULD BE CONFINED TO
ABOVE NINE OR TEN THOUSAND FEET. RH RECOVERIES GOOD TO EXCELLENT
EVERYWHERE TONIGHT AND GENERALLY FAIR TO VERY GOOD RANGE FRI NIGHT.

WINDS WILL LIKELY BE THE BIGGEST FIRE WEATHER ISSUE WITH THIS
SYSTEM AS THE APPROACHING UPPER LOW...ALONG WITH A DEVELOPING EAST
TO WEST LOW LEVEL GRADIENT OVER PORTIONS OF THE NORTHEAST/EAST
CENTRAL COULD LEAD TO A CANYON WIND INTO THE MID AND UPPER RIO
GRANDE VALLEY TONIGHT. HAVE DECREASED SPEEDS SLIGHTLY THOUGH AS FLOW
TO BE AS MUCH OR MORE SE THAN E WHICH WOULD LOWER GAP WIND SPEEDS.
STRONGER WINDS ALOFT ASSOCIATED WITH THE APPROACHING LOW MAY LEAD
TO SOME GUSTY MOUNTAINTOP WINDS WEST OF THE CONTDVD TONIGHT. THE
700-500 MB WINDS OF 50-60KTS ARE STILL INDICATED FROM SOUTHWEST TO
NORTHEAST OVER NM FRIDAY. CLOUD COVER AND PRECIPITATION SHOULD LIMIT
WIND POTENTIAL PARTIALLY...BUT CANNOT RULE OUT SOME GUSTS TO AROUND
50 MPH AS THE COLD FRONT ROLLS FROM WEST TO EAST OVER THE STATE AND
THE UPPER LOW LIFTS OVER THE FOUR CORNERS. NORTHWEST WINDS WILL STAY
GUSTY FRIDAY NIGHT AND SATURDAY...ESPECIALLY ALONG THE CENTRAL
MOUNTAIN CHAIN TO THE TEXAS BORDER.

AS THE UPPER LOW AND FRONT PROGRESS NORTHEASTWARD...RAPID DRYING
WILL SURGE FROM WEST TO EAST OVER THE STATE. COOLER TEMPERATURES
SHOULD KEEP RH VALUES FROM CRATERING INTO CRITICAL CONDITIONS
TERRITORY FOR MOST LOCALES FRIDAY AFTERNOON DESPITE THE FAIRLY
STRONG WINDS. HOWEVER PORTIONS OF THE MIDDLE AND LOWER RIO GRANDE
VALLEY AND SOME WEST CENTRAL VALLEYS COULD GET CLOSE FOR AN HOUR OR
TWO MID TO LATE AFTN FRI.

A FEW RAIN AND SNOW SHOWERS COULD LINGER OVER THE NORTHERN MOUNTAINS
SATURDAY. NW FLOW STILL SHOULD RULE THE AREA WEATHER PATTERN EARLY
TO MID WEEK NEXT WEEK...SO DRY AND WARMER WEATHER ARE FORECAST.
DAYTIME TEMPERATURES RECOVER TO ABOVE AVERAGE VALUES MONDAY WHILE
SOME AFTERNOON NORTHWEST BREEZES WILL BE POSSIBLE ALONG AND JUST
EAST OF THE CENTRAL MOUNTAIN CHAIN.

43

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44
Hazardous weather outlook, Oct 11, 6:00 AM MDT, 18 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU OCT 11 2012

NMZ501>540-121200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MDT THU OCT 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE STATE ON FRIDAY AS AN
ASSOCIATED PACIFIC COLD FRONT SWEEPS FROM WEST TO EAST. AS THE
FRONT INTERACTS WITH ABUNDANT LOW LEVEL MOISTURE FRIDAY
AFTERNOON... A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS MAY
DEVELOP. STRONG TO SEVERE STORMS ARE POSSIBLE MAINLY ALONG AND
EAST OF A LINE FROM RATON TO ROSWELL. MEANWHILE...BEHIND THE
FRONT...WIND GUSTS UP TO 50 MPH ARE POSSIBLE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON AND EVENING
FOR THE EASTERN PLAINS DUE TO SEVERE WEATHER.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 1:42 AM MDTSevere Thunderstorm WarningABQChaves33 min
Oct 12, 1:55 AM MDTSevere Thunderstorm WarningABQChaves, Lincoln49 min
Oct 12, 3:01 AM MDTSpecial Weather StatementABQChaves59 min
Oct 12, 3:02 AM MDTAreal Flood AdvisoryABQChaves118 min
Oct 12, 3:18 AM MDTSevere Thunderstorm WarningABQChaves57 min
Oct 12, 3:25 AM MDTSevere Thunderstorm WarningABQChaves65 min
Oct 12, 4:05 AM MDTWind AdvisoryABQ14 hr
Oct 12, 5:46 AM MDTAreal Flood AdvisoryABQCurry, Roosevelt119 min
Oct 12, 12:58 PM MDTSpecial Weather StatementABQSandoval47 min
Oct 12, 2:30 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe2 hr
Oct 12, 2:33 PM MDTSevere Thunderstorm WarningABQLos Alamos, Rio Arriba, Sandoval, Santa Fe, Taos27 min
Oct 12, 3:37 PM MDTSpecial Weather StatementABQSanta Fe53 min
Oct 12, 4:50 PM MDTSpecial Weather StatementABQSanta Fe25 min
Oct 12, 5:00 PM MDTSevere Thunderstorm WarningABQMora, Rio Arriba, San Miguel, Santa Fe, Taos45 min
Oct 12, 5:14 PM MDTTornado WarningABQMora, San Miguel, Santa Fe31 min
Oct 12, 5:47 PM MDTSevere Thunderstorm WarningABQMora, Rio Arriba, San Miguel, Santa Fe, Taos24 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.